Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 116, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 19, 2006, 11:58 PM CDT for Martin County, Minnesota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2006, 11:58 PM CDT (04:58 UTC)
- Expired
- Jul 20, 2006, 12:30 AM CDT
- In force
- 32 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Martin County, MN
The radar
The Minneapolis radar (KMPX), 158 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 9:44 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 5.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -458 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 200458 SVRMPX MNC091-200530- /O.NEW.KMPX.SV.W.0116.060720T0458Z-060720T0530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1158 PM CDT WED JUL 19 2006 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARTIN COUNTY IN SOUTH CENTRAL MINNESOTA... * UNTIL 1230 AM CDT * AT 1153 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING DIME SIZE HAIL AND 60 MPH WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WILBERT TO EAST CHAIN...AND MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... WILBERT... EAST CHAIN... STAY INDOORS...AND AWAY FROM WINDOWS. LAT...LON 4364 9460 4363 9429 4351 9425 4352 9464 $$ KAT
1 follow-up statement
000 WWUS53 KMPX 200533 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1233 AM CDT THU JUL 20 2006 MNC091-200545- /O.EXP.KMPX.SV.W.0116.000000T0000Z-060720T0530Z/ MARTIN MN- 1230 AM CDT THU JUL 20 2006 ...THE SEVERE THUNDERSTORM WARNING FOR MARTIN COUNTY EXPIRED AT 1230 AM CDT... THUNDERSTORMS WITH HEAVY RAIN...FREQUENT LIGHTNING...SMALL HAIL AND GUSTY WINDS WERE STILL ALONG AND JUST NORTH OF THE MINNESOTA IOWA BORDER... SOUTH AND SOUTHWEST OF FAIRMONT...FROM CEYLON TO WILBERT AND EAST CHAIN. HOWEVER...THE STORMS WERE NOT EXPECTED TO BECOME SEVERE AGAIN. THEREFORE THE WARNING WAS ALLOWED TO EXPIRE. LAT...LON 4364 9460 4363 9429 4351 9425 4352 9464 $$ TDK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:59 PM CDT, 7 hours 59 minutes earlier.
Area forecast discussion, Jul 19, 3:59 PM CDT, 7 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 359 PM CDT WED JUL 19 2006 .DISCUSSION... THINGS HAVE PANNED OUT THIS AFTERNOON PRETTY MUCH AS THOUGHT YESTERDAY. MORNING MCS AND ELEVATED CONVECTION WHICH SPAWNED SOME SCT BOUTS OF SEVERE WEATHER HAS PRETTY MUCH PUT THE KABOSH ON ANY NEW DEVELOPMENT OVER MUCH OF OUR CWA THIS EVENING. THE ONLY AREA STILL OF CONCERN IS NEAR THE IOWA BORDER (WHERE DECENT CAP STILL IN PLACE) WHERE WARM FRONTAL BNDRY ASSOCIATED WITH DEVELOPING SURFACE WAVE OVR NW IOWA WILL BE LINE OF POSSIBLE EXPLOSIVE THUNDERSTORM GENESIS LATE THIS AFTERNOON AND EARLY THIS EVENING. BUT EXPECT SPC HAS CONTINUED THE TREND OF SAGGING AREA OF MDT SVR THREAT SINCE EARLY THIS MORNING FARTHER SOUTH. THEIR THINKING PLACES BEST THREAT JUST SOUTH OF OUR SOUTHERN TIER COUNTIES AND THEN SE INTO IL. BEST BULK SHEAR...LAPSE RATES...VGPS...JOULES...AND 250MB DIVERGENCE COUPLETS DEFINITELY OVER THIS REGION. HOWEVER...ENOUGH PARAMETERS STILL IN PLACE COUPLED WITH BEST HEATING...FOR POSSILBE ISOLATED SEVERE OVER OUR FAR SOUTH CENTRAL COUNTIES THIS EVENING. REMAINDER OF CHANCE OF SLIGHT TO CHANCE POPS ASSOCIATED WITH COOL FRONT EXPECTED TO SWEEP THROUGH MUCH OF THE FA BY LATE TONIGHT. USED GSF40 FOR TIMING OF SHORT TERM THINKING...WITH NEXT CHANCE OF PRECIP EXPECTED LATE THU NIGHT INTO FRI AFTERNOON OVER WESTERN TWO THIRDS OF CWA...IN RESPONSE TO BEST THETA E ADVECTION/310K COND PRESSURE DEFICITS. MOISTURE WILL BE THE WILD CARD WITH SPECIFIC HUMIDITY LEVELS ONE HALF TO ONE THIRD CURRENT VALUES. UPPER LEVEL SUPPORT FOR SYSTEM WILL ALSO BE SOMEWHAT MUTED. NEXT SLT CHANCE POPS EXPECTED SATURAY AFTN WITH EVEN WEAKER SHORT WAVE. OTHER THEN THAT EXPECT A NORMAL TEMPERATURE REGIME INTO THIS WEEKEND. && LONGER TERM...SATURDAY NIGHT THROUGH WEDNESDAY LONG WAVE HEIGHT PATTERN TO TURN MORE MERIDIONAL BY START OF LONG RANGE FCST PD...THEN BY MIDWEEK THE WRN CONUS RIDGE IS PROGGED TO OSCILLATE BACK EWRD INTO THE MISS VALLEY. NEAR SEASONAL TEMPS TO END THE WEEKEND WITH A CANADIAN HIGH SLIDING SE OVER THE UPPER LAKES. FINAL AND STRONGEST RIPPLE IN NW FLOW TO BRING A SFC FRONT THRU AREA ON MON. SO SLIGHT CHANCES OF PRECIP ON SUN NIGHT AND MON STILL LOOK GOOD FOR ERN AREAS. AS THE RIDGE BUILDS BACK DURING THE END OF THE WEEK THE WAA RETURN ATTM LOOKS SIGNIFICANT ENOUGH FOR POPS ON WEDS. 1000-500MB THICKNESSES BACK NEAR TO 580 DAM PROGGED BY THE 12Z GFS FOR WEDS SO FCST HIGHS BACK AT 90F. .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && AZ/MF
Hazardous weather outlook, Jul 19, 10:45 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1045 PM CDT WED JUL 19 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 201100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1045 PM CDT WED JUL 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR ACROSS SOUTH CENTRAL MINNESOTA INTO EARLY THURSDAY MORNING. A FEW OF THE STORMS WILL BE SEVERE WITH LARGE HAIL. TORRENTIAL DOWNPOURS WILL ALSO OCCUR WITH SOME STREET FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED. RAH
In the hours before
Local storm report, Jul 19, 11:15 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1115 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL WASECA 44.08N 93.50W
07/19/2006 M1.00 INCH WASECA MN LAW ENFORCEMENT
&&
KMELocal storm report, Jul 19, 11:19 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1119 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL ZUMBROTA 44.29N 92.67W
07/19/2006 M0.75 INCH GOODHUE MN LAW ENFORCEMENT
&&
KMELocal storm report, Jul 19, 11:42 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1142 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 PM HAIL OWATONNA 44.09N 93.22W
07/19/2006 M0.88 INCH STEELE MN LAW ENFORCEMENT
&&
KMELocal storm report, Jul 19, 11:49 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1149 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM HAIL ST JAMES 43.98N 94.63W
07/19/2006 M0.75 INCH WATONWAN MN TRAINED SPOTTER
0937 PM HAIL ST JAMES 43.98N 94.63W
07/19/2006 M1.00 INCH WATONWAN MN TRAINED SPOTTER
0950 PM HAIL GOOD THUNDER 44.01N 94.07W
07/19/2006 M1.00 INCH BLUE EARTH MN LAW ENFORCEMENT
0957 PM HAIL GOOD THUNDER 44.01N 94.07W
07/19/2006 M1.75 INCH BLUE EARTH MN BROADCAST MEDIA
1004 PM HAIL TRUMAN 43.83N 94.44W
07/19/2006 M0.88 INCH MARTIN MN LAW ENFORCEMENT
1010 PM HAIL ST JAMES 43.98N 94.63W
07/19/2006 M0.75 INCH WATONWAN MN LAW ENFORCEMENT
1041 PM HAIL WELCOME 43.67N 94.62W
07/19/2006 M0.88 INCH MARTIN MN LAW ENFORCEMENT
1055 PM HAIL JANESVILLE 44.12N 93.71W
07/19/2006 M0.88 INCH WASECA MN TRAINED SPOTTER
1100 PM HAIL DEERFIELD 44.17N 93.36W
07/19/2006 M1.75 INCH STEELE MN EMERGENCY MNGR
1110 PM HAIL WASECA 44.08N 93.50W
07/19/2006 M1.00 INCH WASECA MN LAW ENFORCEMENT
1115 PM HAIL ZUMBROTA 44.29N 92.67W
07/19/2006 M0.75 INCH GOODHUE MN LAW ENFORCEMENT
1121 PM HAIL OWATONNA 44.09N 93.22W
07/19/2006 M0.88 INCH STEELE MN LAW ENFORCEMENT
&&
KATLocal storm report, Jul 19, 11:52 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1152 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL 6 W OWATONNA 44.09N 93.35W
07/19/2006 M1.00 INCH STEELE MN LAW ENFORCEMENT
1020 PM HAIL OWATONNA 44.09N 93.22W
07/19/2006 M0.88 INCH STEELE MN LAW ENFORCEMENT
HAIL REPORTED ON THE WEST SIDE OF OWATONNA.
&&
KATLocal storm report, Jul 19, 11:53 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1153 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM HAIL ST JAMES 43.98N 94.63W
07/19/2006 M0.75 INCH WATONWAN MN TRAINED SPOTTER
0937 PM HAIL ST JAMES 43.98N 94.63W
07/19/2006 M1.00 INCH WATONWAN MN TRAINED SPOTTER
0950 PM HAIL GOOD THUNDER 44.01N 94.07W
07/19/2006 M1.00 INCH BLUE EARTH MN LAW ENFORCEMENT
0957 PM HAIL GOOD THUNDER 44.01N 94.07W
07/19/2006 M1.75 INCH BLUE EARTH MN BROADCAST MEDIA
1004 PM HAIL TRUMAN 43.83N 94.44W
07/19/2006 M0.88 INCH MARTIN MN LAW ENFORCEMENT
1010 PM HAIL ST JAMES 43.98N 94.63W
07/19/2006 M0.75 INCH WATONWAN MN LAW ENFORCEMENT
1015 PM HAIL 6 W OWATONNA 44.09N 93.35W
07/19/2006 M1.00 INCH STEELE MN LAW ENFORCEMENT
1020 PM HAIL OWATONNA 44.09N 93.22W
07/19/2006 M0.88 INCH STEELE MN LAW ENFORCEMENT
HAIL REPORTED ON THE WEST SIDE OF OWATONNA.
1041 PM HAIL WELCOME 43.67N 94.62W
07/19/2006 M0.88 INCH MARTIN MN LAW ENFORCEMENT
1055 PM HAIL JANESVILLE 44.12N 93.71W
07/19/2006 M0.88 INCH WASECA MN TRAINED SPOTTER
1100 PM HAIL DEERFIELD 44.17N 93.36W
07/19/2006 M1.75 INCH STEELE MN EMERGENCY MNGR
1110 PM HAIL WASECA 44.08N 93.50W
07/19/2006 M1.00 INCH WASECA MN LAW ENFORCEMENT
1115 PM HAIL ZUMBROTA 44.29N 92.67W
07/19/2006 M0.75 INCH GOODHUE MN LAW ENFORCEMENT
1121 PM HAIL OWATONNA 44.09N 93.22W
07/19/2006 M0.88 INCH STEELE MN LAW ENFORCEMENT
&&
KATThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 9:12 PM CDT | Severe Thunderstorm Warning | MPX | Watonwan | 48 min |
| Jul 19, 9:29 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth | 46 min |
| Jul 19, 9:33 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 42 min |
| Jul 19, 10:06 PM CDT | Severe Thunderstorm Warning | MPX | Watonwan | 29 min |
| Jul 19, 10:08 PM CDT | Severe Thunderstorm Warning | MPX | Steele, Waseca | 52 min |
| Jul 19, 10:14 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Martin | 61 min |
| Jul 19, 10:27 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth | 38 min |
| Jul 19, 10:38 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Rice | 52 min |
| Jul 19, 10:58 PM CDT | Severe Thunderstorm Warning | MPX | Waseca | 32 min |
| Jul 19, 11:01 PM CDT | Severe Thunderstorm Warning | MPX | Steele | 44 min |
| Jul 19, 11:12 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Martin | 48 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.